Mathematical Programming

, Volume 54, Issue 1–3, pp 57–67

Characterization of stable matchings as extreme points of a polytope

  • Uriel G. Rothblum
Article

Abstract

The purpose of this paper is to extend a modified version of a recent result of Vande Vate (1989) which characterizes stable matchings as the extreme points of a certain polytope. Our proofs are simpler and more transparent than those of Vande Vate.

Key words

Matchings stability extreme points polytope 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. D. Gale and L.S. Shapley, “College admissions and the stability of marriage,”American Mathematical Monthly 69 (1962) 9–15.Google Scholar
  2. D. Gusfield and R.W. Irving,The Stable Marriage Problem: Structure and Algorithms (MIT Press, Cambridge, MA, 1989).Google Scholar
  3. D.E. Knuth,Mariages Stables (Les Presses de l'Université Montréal, Montréal, 1976).Google Scholar
  4. A.E. Roth, “The evolution of the labor market for medical interns and residents: a case study in game theory,”Journal of Political Economy 92 (1984) 991–1016.Google Scholar
  5. A.E. Roth, “The college admission problem is not equivalent to the marriage problem,”Journal of Economic Theory 36 (1985) 277–288.Google Scholar
  6. A.E. Roth and M.A.O. Sotomayor,Two Sided Matchings — a Study in Game-Theoretic Modelling and Analysis (Econometric Society Monograph Series, Cambridge University Press Cambridge, 1991).Google Scholar
  7. J.H. Vande Vate, “Linear programming brings marital bliss,”Operations Research Letters 8 (1989) 147–153.Google Scholar

Copyright information

© The Mathematical Programming Society, Inc. 1992

Authors and Affiliations

  • Uriel G. Rothblum
    • 1
    • 2
  1. 1.Faculty of Industrial Engineering and ManagementTechnion — Israel Institute of TechnologyHaifaIsrael
  2. 2.RUTCOR — Rutgers Center for Operations Research, Hill Center for Mathematical SciencesRutgers UniversityNew BrunswickUSA

Personalised recommendations